Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 374, NWS Norman, OK

June 5, 2012Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 5, 2012, 7:58 PM CDT for Bryan County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 7:58 PM CDT (00:58 UTC)
Expired
Jun 5, 2012, 8:25 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Bryan County, OK

The radar

The Norman radar (KTLX), 163 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS54 KOUN 060058
SVROUN
OKC013-060145-
/O.NEW.KOUN.SV.W.0374.120606T0058Z-120606T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 845 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP 
  TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED NEAR SILO...MOVING NORTHEAST AT 10 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  DURANT...CADDO...SILO...KENEFIC...ARMSTRONG...MEAD AND BLUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3399 9618 3393 9635 3394 9652 3411 9655
      3412 9652 3411 9646 3414 9645 3416 9641
      3416 9624
TIME...MOT...LOC 0053Z 234DEG 7KT 3407 9642 

$$

CMS
1 follow-up statement
815 
WWUS54 KOUN 060125
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT TUE JUN 5 2012

OKC013-060155-
/O.CAN.KOUN.SV.W.0374.000000T0000Z-120606T0145Z/
BRYAN OK-
825 PM CDT TUE JUN 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO 
LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3399 9618 3393 9635 3394 9652 3411 9655
      3412 9652 3411 9646 3414 9645 3416 9641
      3416 9624
TIME...MOT...LOC 0124Z 234DEG 7KT 3407 9642 

$$

CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:37 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 5, 6:37 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT TUE JUN 5 2012

.AVIATION...
A LONG BAND OF TSRA FROM NEAR KGAG TO NEAR KDUA IS EXPECTED TO
WEAKEN THIS EVENING...BUT SHORT-RANGE MODELS SUGGEST SCT TSRA WILL
PERSIST INTO THE NIGHT AROUND KSPS AND PERHAPS SW OK. ADDITIONAL
TSRA ARE LIKELY TOMORROW AFTERNOON...BUT EXACT TIMING AND
LOCATION ARE YET TO BE DETERMINED. WINDS WILL BE VARIABLE AT MANY
SITES THIS EVENING...DUE TO THE TSRA...BUT WILL BECOME E TO SE FOR
THE REMAINDER OF THE FORECAST PERIOD...EXCEPT AROUND ANY TSRA THAT
DEVELOP LATER.

&&

.PREV DISCUSSION... /ISSUED 410 PM CDT TUE JUN 5 2012/

DISCUSSION...
UPPER LOW OVER SOUTHEAST TEXAS PANHANDLE IS PROGD TO DRIFT SLOWLY
TO THE SOUTH AND EAST THE NEXT 48 HOURS. THIS WILL ALLOW POPS TO
BE MAINTAINED ACROSS ALL BUT FAR NORTHERN PARTS OF OKLAHOMA. THE
HIGHEST POPS WILL BE SEEN OVER SOUTHWEST AND SOUTH CENTRAL
OKLAHOMA INTO NORTH TEXAS THIS EVENING. RELATIVELY HIGH POPS WILL
BE EXPANDED EASTWARD INTO CENTRAL AND MUCH OF SOUTHERN OKLAHOMA
FOR WEDNESDAY...WITH LIKELY POPS REMAINING NEAR THE RED RIVER INTO
THURSDAY. A PERIOD OF WARMER AND MUGGY WEATHER EXPECTED FRIDAY
AND THE WEEKEND BEFORE THE POSSIBILITY OF STORMS WITH A FRONT
NEXT MONDAY OR TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  89  66  88 /  40  60  40  20
HOBART OK         67  88  66  83 /  60  60  40  20
WICHITA FALLS TX  70  88  67  83 /  50  60  60  60
GAGE OK           61  88  63  83 /  30  40  10   0
PONCA CITY OK     63  88  63  88 /  10  10  10   0
DURANT OK         69  87  65  88 /  40  50  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/23/23
Hazardous weather outlook, Jun 5, 1:45 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT TUE JUN 5 2012

OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
145 PM CDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE MAINLY OVER
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND EVENING. THE STRONGEST ACTIVITY IS EXPECTED TO BE SOUTH OF
AN ELK CITY... TO DUNCAN... TO ATOKA LINE... INCLUDING ALL OF
WESTERN NORTH TEXAS... BETWEEN 4 PM AND MIDNIGHT. HOWEVER...
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE AREA OVER WEST TEXAS EARLY THIS AFTERNOON
WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT.
SOME OF THIS ACTIVITY WILL AFFECT PORTIONS OF WESTERN AND SOUTHWESTERN
OKLAHOMA AND WESTERN NORTH TEXAS DURING THE AFTERNOON AND EVENING HOURS.
MODEST AMOUNTS OF INSTABILITY WILL EXIST BY AFTERNOON ALLOWING A FEW
OF THESE STORMS TO BECOME STRONG OR POSSIBLE MARGINALLY SEVERE WITH
DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH
DURING THE LATE EVENING HOURS AS THE AIR COOLS AND STABILIZES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL REMAIN OVER NORTH TEXAS OR SOUTHERN
OKLAHOMA THROUGH THURSDAY WITH A CHANCE OF THUNDERSTORMS. BY LATER
IN THE WEEK AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE CENTRAL
AND SOUTHERN PLAINS REDUCING THE CHANCE OF THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5 AM
WEDNESDAY MORNING.

MBS/06/30

In the hours before

Special weather statement, Jun 5, 4:21 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
421 PM CDT TUE JUN 5 2012

OKZ039>041-046-047-052200-
JOHNSTON OK-GARVIN OK-MURRAY OK-STEPHENS OK-CARTER OK-
421 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSTON...
SOUTHWESTERN GARVIN...SOUTHWESTERN MURRAY...EAST CENTRAL STEPHENS
AND CARTER COUNTIES UNTIL 500 PM CDT...

AT 416 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TATUMS...
MOVING WEST AT 5 MPH. ANOTHER STRONG STORM WAS DEVELOPING NEAR
ARDMORE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS COULD LEAD TO PONDING ON AREA ROADWAYS...

LOCATIONS IMPACTED INCLUDE...
ARDMORE...DICKSON...ELMORE CITY...MANNSVILLE...SPRINGER...TATUMS...
RATLIFF CITY...GENE AUTRY...HENNEPIN...TURNER FALLS...FOSTER...
GRAHAM...MILO...POOLEVILLE AND PERNELL.

LAT...LON 3447 9762 3468 9744 3420 9686 3417 9692
      3417 9697 3414 9697 3407 9710
TIME...MOT...LOC 2116Z 108DEG 4KT 3450 9745

MAXWELL
Special weather statement, Jun 5, 4:58 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT TUE JUN 5 2012

OKZ023-027-028-039-040-046-052245-
CADDO OK-GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-CARTER OK-
458 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...GRADY...
MCCLAIN...GARVIN...NORTHEASTERN STEPHENS AND NORTHWESTERN CARTER
COUNTIES UNTIL 545 PM CDT...

AT 455 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM GRACEMONT TO ELMORE CITY. THE LINE WAS MOVING NORTH AT 15 MPH
BUT INDIVIDUAL STORMS WERE MOVING SLOWLY NORTH AND NORTHWEST.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS COULD LEAD TO MINOR FLOODING IN AREAS OF POOR
DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...LINDSAY...MAYSVILLE...RUSH SPRINGS...
NINNEKAH...ELMORE CITY...VERDEN...PAOLI...ALEX...CEMENT...AMBER...
DIBBLE...POCASSET...BRADLEY...TATUMS...NORGE...COGAR...LAKE
CHICKASHA AND MIDDLEBERG.

LAT...LON 3441 9738 3499 9830 3538 9812 3482 9721
TIME...MOT...LOC 2155Z 179DEG 14KT 3518 9820 3458 9737

MAXWELL
Special weather statement, Jun 5, 5:56 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT TUE JUN 5 2012

OKZ040-041-052345-
GARVIN OK-MURRAY OK-
556 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARVIN AND NORTH
CENTRAL MURRAY COUNTIES UNTIL 645 PM CDT...

AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WYNNEWOOD...MOVING NORTH AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
GARVIN AND EXTREME NORTH CENTRAL MURRAY COUNTIES
.

LAT...LON 3456 9713 3474 9718 3477 9693 3456 9693
TIME...MOT...LOC 2254Z 182DEG 6KT 3465 9702

MAXWELL
Special weather statement, Jun 5, 6:14 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT TUE JUN 5 2012

OKZ027>029-040-042-060000-
GRADY OK-MCCLAIN OK-CLEVELAND OK-GARVIN OK-PONTOTOC OK-
614 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY...MCCLAIN...
SOUTH CENTRAL CLEVELAND...GARVIN AND WEST CENTRAL PONTOTOC
COUNTIES UNTIL 700 PM CDT...

AT 611 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MIDDLEBERG TO ROFF...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
HEAVY DOWNPOURS COULD LEAD TO MINOR FLOODING IN AREAS OF POOR
DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
PURCELL...NEWCASTLE...BLANCHARD...LEXINGTON...STRATFORD...GOLDSBY...
ROFF...WAYNE...PAOLI...WASHINGTON...COLE...DIBBLE...BYARS...
ROSEDALE...MIDDLEBERG...TABLER...BRIDGE CREEK...CRINER...VANOSS
AND PAYNE.

LAT...LON 3459 9682 3503 9784 3533 9772 3496 9713
      3494 9713 3494 9711 3477 9685
TIME...MOT...LOC 2311Z 174DEG 14KT 3511 9775 3461 9689

MAXWELL
Special weather statement, Jun 5, 6:49 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
649 PM CDT TUE JUN 5 2012

OKZ042-047-060015-
JOHNSTON OK-PONTOTOC OK-
649 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSTON AND
SOUTH CENTRAL PONTOTOC COUNTIES UNTIL 715 PM CDT...

AT 645 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONNERVILLE...
MOVING NORTHWEST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
CONNERVILLE...PONTOTOC AND FITTSTOWN.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3446 9652 3434 9669 3447 9688 3450 9687
      3451 9685 3451 9683 3453 9682 3465 9663
TIME...MOT...LOC 2345Z 139DEG 6KT 3445 9666

CMS
Special weather statement, Jun 5, 7:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT TUE JUN 5 2012

OKZ047-048-052-060115-
BRYAN OK-JOHNSTON OK-ATOKA OK-
749 PM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...
SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 815 PM
CDT...

AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SILO...
MOVING NORTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...SILO...KENEFIC...ARMSTRONG...BLUE AND NIDA.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3396 9644 3409 9657 3410 9657 3427 9646
      3421 9623 3400 9618
TIME...MOT...LOC 0045Z 224DEG 5KT 3407 9646

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:49 PM CDTSpecial Weather StatementOUNBryan26 min
Jun 6, 1:21 AM CDTSpecial Weather StatementOUNMurray39 min
Jun 6, 7:23 AM CDTSpecial Weather StatementOUNCotton37 min
Jun 6, 1:43 PM CDTSpecial Weather StatementOUNJefferson32 min
Jun 6, 1:46 PM CDTSpecial Weather StatementOUNDewey29 min
Jun 6, 2:18 PM CDTSpecial Weather StatementOUNCarter, Love, Murray42 min
Jun 6, 2:39 PM CDTSevere Thunderstorm WarningOUNLove66 min
Jun 6, 3:20 PM CDTFlash Flood WarningOUNCarter, Love3 hr
Jun 6, 3:28 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Jun 6, 3:33 PM CDTSpecial Weather StatementOUNCuster, Washita27 min
Jun 6, 3:40 PM CDTSpecial Weather StatementOUNCarter, Garvin, Love, Murray50 min
Jun 6, 4:15 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer, Washita2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.